MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 1174108D2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported "we had a patient that was discharged with a 4fr sl provena and went to a skilled nursing facility.The picc was removed at the facility due to leaking.The patient stated that when the rn flushed the catheter, the picc "leaked fluid" under the dressing.I can only assume this is at/around the hub.The injection caps were apparently replaced, but since it was leaking under the dressing this did not alleviate the issue.The picc was subsequently removed and the patient was readmitted to the hospital where the picc was replaced.There are many unknowns at the point of care with regard to picc care/maintenance at the skilled nursing facility.The facility uses the securacath compression style securement device.The picc team placed a bard 4fr power picc single lumen picc on (b)(6) 2025 for long term iv antibiotics, no complications noted with picc insertion and was used at the facility with no leaking noted.Patient was discharged to skilled nursing facility on (b)(6) 2025 where she continued on the long term iv antibiotics.Patient states that while she was there, her picc line started leaking (possibly at the hub area) as she stated the dressing was getting wet when the nurse flushed the line or gave antibiotics.Per the patient chart the picc was removed on (b)(6) 2025, apparently the course of antibiotics completed (but the picc was still leaking during the course of treatment per the patient).The patient was readmitted to our facility on (b)(6) 2025 (not because of leaky picc but recurring infection).New picc was placed on (b)(6) 2025, no complications noted and picc was used without any issues.Patient sent back to skilled nursing facility on (b)(6) with bard picc.It is unknown how long or when the picc started leaking as this was reported by the patient.Additional information: 1.There was no harm or injury to the patient.However, the negative outcome was that the patient's picc had to be removed due to reported leaking.Again, this information was reported by the patient and was not confirmed by our picc team.It should be noted that the our picc team placed this patient's picc line when she was a patient at our facility.The patient was then discharged to a skilled nursing facility, which is where the apparent leaking of the picc occurred.2.Unfortunately, there were no photos or physical evidence as the picc was discarded.Our picc team was not notified that there was a "leaky" picc.Our team was asked to place a "new" picc when the patient was readmitted to the skilled nursing facility.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22143963
Report Number3006260740-2025-03636
Device Sequence Number12816083
Product Code LJS
UDI-Device Identifier00801741154836
UDI-Public(01)00801741154836(11)250225(17)260228(10)REKN2031
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1174108D2
Device Lot NumberREKN2031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown